Alert archive / Illinois / Flash Flood Warnings in 2013

Flash Flood Warning 57, NWS Lincoln, IL

July 10, 2013Logan County, Mason County, Menard County, Illinois

NWS Lincoln, IL issued this flash flood warning at Jul 10, 2013, 9:18 AM CDT for Logan County, Mason County, Menard County, Illinois. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2013, 9:18 AM CDT (14:18 UTC)
Expired
Jul 10, 2013, 3:30 PM CDT
In force
6 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

Counties Logan County, IL, Mason County, IL, Menard County, IL

The radar

The Lincoln radar (KILX), 14 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 9:38 AM CDTHEAVY RAIN 2.852 Sw Latham, ILRAIN FELL IN 45 MINUTES. HEAVY RAIN STILL FALLING. SWOP REPORT.
Jul 10, 9:55 AM CDTHEAVY RAIN 3.312 Sw Latham, ILONE HOUR TOTAL. SWOP REPORT.
Jul 10, 10:15 AM CDTHEAVY RAIN 3.752 Sw Latham, ILSTORM TOTAL SO FAR...STILL RAINING
Jul 10, 10:40 AM CDTFLASH FLOOD2 Nw Latham, IL8 INCHES OF WATER FLOWING OVER ROUTE 121 AND 2000TH AVE
Jul 10, 10:50 AM CDTHEAVY RAIN 3.822 Sw Latham, ILSTORM TOTAL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 82 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 2.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3158 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1000 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

194 
WGUS53 KILX 101418
FFWILX
ILC107-125-129-102030-
/O.NEW.KILX.FF.W.0057.130710T1418Z-130710T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
918 AM CDT WED JUL 10 2013

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL MASON COUNTY IN CENTRAL ILLINOIS...
  NORTHEASTERN MENARD COUNTY IN CENTRAL ILLINOIS...
  SOUTHERN LOGAN COUNTY IN CENTRAL ILLINOIS...

* UNTIL 330 PM CDT WEDNESDAY

* AT 915 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. BETWEEN TWO AND TWO AND A AHLF INCHES OF RAIN HAS     
  BEEN ESTIMATED BY DOPPLER RADAR OVER THE PAST TWO HOURS ACROSS
  EASTERN MASON COUNTY.  THUNDERSTORMS WILL CONTINUE TO MOVE SLOWLY  
  SOUTHEAST ACROSS AREAS ALREADY IMPACTED BY HEAVY RAIN THIS MORNING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MASON
  CITY...EASTON...LATHAM...MIDDLETOWN AND MOUNT PULASKI.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
PRAIRIE CREEK...SALT CREEK...LAKE FORK...CRANE CREEK...SUGAR CREEK...
PIKE CREEK...KICKAPOO CREEK...SOUTH FORK LAKE FORK...SLEEPY HOLLOW
DITCH AND NORTH FORK LAKE FORK.

LAT...LON 4033 8982 4004 8914 3992 8914 3992 8916
      4018 8992

$$
2 follow-up statements
001 
WGUS73 KILX 101557
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1057 AM CDT WED JUL 10 2013

ILC107-125-129-102030-
/O.CON.KILX.FF.W.0057.000000T0000Z-130710T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN IL-MASON IL-MENARD IL-
1057 AM CDT WED JUL 10 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN MENARD...
EASTERN MASON AND SOUTHERN LOGAN COUNTIES UNTIL 330 PM CDT...

AT 1054 AM CDT...A TRAINED OBSERVER REPORTED THAT THUNDERSTORMS WITH 
VERY HEAVY RAINFALL HAD PRODUCED 3.82 INCHES OF RAIN 2 MILES 
SOUTHWEST OF LATHAM THIS MORNING. DOPPLER RADAR INDICATED AS MUCH AS 
FIVE INCHES OF RAIN HAS FALLEN IN LOCATIONS FROM NEAR MASON CITY 
SOUTHEAST TO LATHAM.  PRECIPITATION HAS TAPERED OFF ACROSS MUCH OF 
THE WARNING AREA BUT RUNOFF WILL CONTINUE INTO THIS AFTERNOON.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
MASON CITY...CHESTNUT...EASTON...LATHAM...MIDDLETOWN AND MOUNT
PULASKI.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...PRAIRIE 
CREEK...SALT CREEK...LAKE FORK...CRANE CREEK...SUGAR CREEK...PIKE 
CREEK...KICKAPOO CREEK...SOUTH FORK LAKE FORK...SLEEPY HOLLOW DITCH 
AND NORTH FORK LAKE FORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4033 8982 4004 8914 3992 8914 3992 8916
      4018 8992

$$
045 
WGUS73 KILX 101814
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
114 PM CDT WED JUL 10 2013

ILC107-125-129-101829-
/O.CAN.KILX.FF.W.0057.000000T0000Z-130710T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN IL-MASON IL-MENARD IL-
114 PM CDT WED JUL 10 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN
MENARD...EASTERN MASON AND SOUTHERN LOGAN COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4033 8982 4004 8914 3992 8914 3992 8916
      4018 8992

$$

GOETSCH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 6:33 AM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 10, 6:33 AM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
633 AM CDT WED JUL 10 2013

.DISCUSSION...
ISSUED 204 AM CDT WED JUL 10 2013

ONE MORE DAY OF POTENTIAL STORM CHANCES...BEFORE AN EXTENDED
PERIOD OF DRY WEATHER ARRIVES ACROSS CENTRAL ILLINOIS.

SHORT TERM...TODAY THROUGH FRIDAY

06Z/1AM SURFACE MAP SHOWS LOW PRESSURE OVER LAKE SUPERIOR...WITH
TRAILING COLD FRONT EXTENDING SOUTHWESTWARD ACROSS EASTERN IOWA
INTO FAR NORTHERN KANSAS. ALOFT...VIGOROUS SHORT-WAVE IS EVIDENT
ON WATER VAPOR IMAGERY OVER MINNESOTA...WHILE A WEAKER WAVE IS
NOTED OVER NEBRASKA/KANSAS. CONVECTION DURING THE OVERNIGHT HOURS
HAS BEEN TIED TO THE SOUTHERN WAVE IN CONJUNCTION WITH A 30KT LLJ
FLOWING NORTHEASTWARD FROM THE SOUTHERN PLAINS. RESULTING
CONVECTIVE COMPLEX CURRENTLY OVER NORTHEAST KANSAS IS EXPECTED TO
TRACK E/SE INTO MISSOURI DURING THE PRE-DAWN HOURS...STAYING OFF
TO THE W/SW OF CENTRAL ILLINOIS. MEANWHILE...WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS WILL DEVELOP FURTHER NORTHEAST INTO
CENTRAL ILLINOIS WITHIN THE WEAK LLJ AXIS. LATEST RADAR IMAGERY
SHOWS CONVECTION BEGINNING TO DEVELOP ACROSS CENTRAL MISSOURI INTO
SOUTHWEST ILLINOIS...AND EXPECT THIS TREND TO CONTINUE INTO THE
EARLY MORNING HOURS. MODELS HAVE BEEN HANDLING CONVECTIVE
DEVELOPMENT/EVOLUTION POORLY FOR THE PAST SEVERAL DAYS...AND THE
00Z JUL 10 SUITE IS NO EXCEPTION. WILL THEREFORE RELY MAINLY ON
LATEST SATELLITE/RADAR DATA AND CONSISTENCY FOR THE IMMEDIATE
SHORT-TERM FORECAST. AS SUCH...THINK SCATTERED SHOWERS/STORMS WILL
CONTINUE TO DEVELOP NORTHEASTWARD ACROSS AT LEAST THE SOUTHERN
TWO-THIRDS OF THE KILX CWA THIS MORNING. AS COLD FRONT SAGS
SOUTHWARD TO NEAR THE I-72 CORRIDOR BY MIDDAY...RAIN THREAT WILL
ESSENTIALLY COME TO AN END ALONG AND NORTH OF A RUSHVILLE TO
BLOOMINGTON-NORMAL LINE THIS AFTERNOON. FURTHER SOUTH...SEVERAL
HIGH-RES MODELS ARE HINTING THAT AT LEAST A BROKEN LINE OF
CONVECTION WILL DEVELOP IN THE HIGHLY UNSTABLE AIR MASS ALONG/SOUTH
OF THE BOUNDARY. GIVEN HIGH CAPE VALUES OF AROUND 4000J/KG AND
SLIGHT COOLING ALOFT ASSOCIATED WITH MINNESOTA SHORT-WAVE TRACKING
INTO THE GREAT LAKES...THINK THIS IS A REASONABLE SOLUTION. AS A
RESULT...WILL CARRY CHANCE POPS ACROSS THE BOARD DURING THE
MORNING HOURS...THEN WILL FOCUS LIKELY POPS ALONG/SOUTH OF A PARIS
TO TAYLORVILLE LINE THIS AFTERNOON. WILL BE ANOTHER WARM AND HUMID
DAY...AS COOLER/DRIER AIR MASS WILL INITIALLY BE RATHER SLOW TO
ARRIVE BEHIND FRONT. HIGHS WILL RANGE FROM THE MIDDLE 80S ACROSS
THE NORTH...TO THE LOWER 90S SOUTH OF I-70.

MOST MODELS DROP FRONT AND ANY LINGERING PRECIP CHANCES SOUTH OF
THE CWA BY EVENING...HOWEVER 00Z NAM NOW FEATURES A WEAK WAVE
ALONG THE BOUNDARY THAT BRIEFLY IMPEDES ITS SOUTHWARD PROGRESS.
SINCE THIS IS THE FIRST RUN THE WAVE HAS APPEARED ON...AND THERE
DOES NOT SEEM TO BE ANY SUPPORTING UPPER SUPPORT FOR IT...WILL
GENERALLY DISREGARD THIS SOLUTION. WILL HOWEVER HANG ON TO JUST A
SLIGHT CHANCE POP SOUTH OF I-70 INTO THE EVENING...IN CASE
AFTERNOON STORMS HAVE NOT DROPPED SOUTH/EAST OF THE CWA BY 00Z.

HIGH PRESSURE WILL BUILD INTO THE GREAT LAKES FOR THURSDAY AND
FRIDAY...PROVIDING A COOL/DRY NORTHEASTERLY FLOW. HIGH
TEMPERATURES WILL ONLY REACH THE LOWER TO MIDDLE 80S BOTH
DAYS...WHILE OVERNIGHT LOWS DROP INTO THE UPPER 50S AND LOWER 60S.
IN ADDITION...RELATIVE HUMIDITY VALUES WILL BE CONSIDERABLY LOWER.

LONG TERM...SATURDAY THROUGH TUESDAY

GREAT LAKES UPPER TROUGH WILL SHIFT INTO NEW ENGLAND OVER THE
WEEKEND...WHILE UPPER RIDGE BUILDS INTO THE MIDWEST. WHILE SURFACE
RIDGING WILL MAINTAIN AN E/SE LOW-LEVEL FLOW THROUGH
SUNDAY...RISING UPPER HEIGHTS AND FULL JULY SUNSHINE WILL QUICKLY
MODIFY THE AIR MASS. AS A RESULT...HIGH TEMPERATURES WILL CLIMB
BACK INTO THE UPPER 80S BY SUNDAY. AS SURFACE RIDGE SHIFTS FURTHER
AWAY...A DEVELOPING SOUTHERLY FLOW WILL BRING THE HUMIDITY BACK
INTO THE PICTURE EARLY NEXT WEEK. WITH HIGH TEMPS REACHING THE 90
DEGREE MARK AND DEWPOINTS RISING INTO THE 70S...HEAT INDEX VALUES
WILL LIKELY APPROACH 100 DEGREES AGAIN BY MONDAY AND TUESDAY. RAIN
CHANCES WILL BE SLIM TO NONE THROUGH THE EXTENDED AND BEYOND...AS
E/W ORIENTED UPPER RIDGE ACROSS THE MIDWEST WILL KEEP MAIN STORM
TRACK AND BEST CHANCES FOR PRECIP WELL TO THE NORTH AND SOUTH OF
CENTRAL ILLINOIS.

BARNES

&&

.AVIATION...
ISSUED 632 AM CDT WED JUL 10 2013

MAIN CONCERN WITH THE TAFS WILL BE WITH THE FIRST 6-12 HOURS OF
THE FORECAST PERIOD. SCATTERED THUNDERSTORMS WILL CONTINUE TO BE
A THREAT...BEFORE THE PASSAGE OF A COLD FRONT. 11Z SURFACE OBS
SHOWING THE FRONT GENERALLY ALONG A KUIN-KC75-KORD LINE...SO THE
THREAT OF STORMS AROUND KPIA/KBMI WILL BE DIMINISHING OVER THE
NEXT COUPLE HOURS. HAVE LINGERED THE RAIN CHANCES LONGEST AROUND
KCMI. BEHIND THE FRONT...NORTHWEST WINDS WILL TREND MORE NORTHERLY
AFTER SUNSET. SKIES MAINLY SHOULD BE CLEAR AFTER SUNSET...BUT
925-850 MB HUMIDITY PLOTS SUGGESTING SOME LINGERING STRATOCUMULUS
AROUND 4000 FEET NEAR KCMI INTO THE NIGHT...DUE TO WIND FLOW OFF
LAKE MICHIGAN.

GEELHART

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 10, 6:03 AM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
603 AM CDT WED JUL 10 2013

ILZ027>031-036-037-041-111100-
FULTON-KNOX-MARSHALL-MASON-PEORIA-STARK-TAZEWELL-WOODFORD-
603 AM CDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR EARLY THIS MORNING...UNTIL A
COLD FRONT PASSES THROUGH THE AREA. A FEW OF THE STORMS MAY
PRODUCE HAIL AND GUSTY WINDS...BUT A WIDESPREAD SEVERE WEATHER
THREAT IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ040-047-049-050-111100-
CASS-MORGAN-SCHUYLER-SCOTT-
603 AM CDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR THIS MORNING...DIMINISHING
AROUND MIDDAY WITH THE PASSAGE OF A COLD FRONT. A FEW OF THE
STORMS MAY PRODUCE GUSTY WINDS AND HAIL...BUT A WIDESPREAD SEVERE
WEATHER THREAT IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LINGERING FLOODING ON THE ILLINOIS RIVER NEAR BEARDSTOWN SHOULD
SUBSIDE FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-042>046-048-051>057-061-111100-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION-
603 AM CDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR THROUGH EARLY AFTERNOON...UNTIL
THE PASSAGE OF A COLD FRONT. A FEW OF THE STORMS MAY PRODUCE
DAMAGING WINDS AND HAIL...BUT THE MAIN THREAT OF SEVERE WEATHER
WILL BE SOUTH OF I-70.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE REQUIRED THROUGH ABOUT 2 PM.

ILZ062-063-066>068-071>073-111100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
603 AM CDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL MOVE THROUGH SOUTHEAST ILLINOIS UNTIL
THE PASSAGE OF A COLD FRONT BY LATE AFTERNOON. SOME OF THE STORMS
MAY BE SEVERE. DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER
THREAT...ALTHOUGH LARGE HAIL WILL BE POSSIBLE AS WELL. SOME OF THE
STORMS WILL ALSO PRODUCE HEAVY RAINFALL.

HEAT INDEX VALUES ARE EXPECTED TO REACH AROUND 100 DEGREES THIS
AFTERNOON...ESPECIALLY IN AREAS FROM FLORA TO LAWRENCEVILLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY. THE MOST LIKELY TIME
FRAME IS BETWEEN 9 AM AND 3 PM.

GEELHART

In the hours before

Special weather statement, Jul 10, 7:49 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
749 AM CDT WED JUL 10 2013

ILZ042-101330-
LOGAN-
749 AM CDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR LOGAN COUNTY UNTIL 830 AM CDT...

AT 746 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR HARTSBURG AND ON THE WEST SIDE OF
LINCOLN...MOVING SOUTHEAST AT 15 MPH.

PENNY SIZE HAIL AND 40 MPH WINDS ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  LINCOLN...
  BEASON...
  CHESTNUT...

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4021 8915 4001 8915 4002 8944 4014 8960
      4030 8944
TIME...MOT...LOC 1249Z 301DEG 14KT 4020 8940

GEELHART
Local storm report, Jul 10, 8:05 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
805 AM CDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 AM     HAIL             LINCOLN                 40.15N 89.37W
07/10/2013  M0.75 INCH       LOGAN              IL   NWS EMPLOYEE

&&

25
Special weather statement, Jul 10, 8:24 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
824 AM CDT WED JUL 10 2013

ILZ038-042-043-053-101415-
DE WITT-LOGAN-MACON-MCLEAN-
824 AM CDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR DE WITT...EASTERN LOGAN...
NORTHERN MACON AND SOUTHWESTERN MCLEAN COUNTIES UNTIL 915 AM CDT...

AT 823 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MCLEAN TO MAROA TO
LATHAM...MOVING EAST AT 35 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

PEOPLE IN DE WITT...LOGAN...MACON AND MCLEAN COUNTIES...INCLUDING THE
CITIES OF WAYNESVILLE...MCLEAN...MOUNT PULASKI...LATHAM...MAROA...
CLINTON...HEYWORTH...WAPELLA...WARRENSBURG AND FORSYTH...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

LAT...LON 4035 8875 4005 8876 3983 8896 3999 8945
      4017 8923 4037 8927
TIME...MOT...LOC 1324Z 289DEG 30KT 4030 8908 4006 8895
          3996 8922

GEELHART
Special weather statement, Jul 10, 8:35 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
835 AM CDT WED JUL 10 2013

ILZ041-042-048-101430-
LOGAN-MASON-MENARD-
835 AM CDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MASON...NORTHEASTERN
MENARD AND WESTERN LOGAN COUNTIES UNTIL 930 AM CDT...

AT 832 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EASTON...OR 9 MILES NORTHWEST OF MASON
CITY...MOVING SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  EASTON...
  MASON CITY...
  MIDDLETOWN...

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4040 8988 4034 8971 4032 8971 4032 8965
      4020 8932 3999 8948 4024 8999
TIME...MOT...LOC 1335Z 302DEG 15KT 4028 8983

BARKER
Local storm report, Jul 10, 8:48 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
848 AM CDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 AM     TSTM WND DMG     LINCOLN                 40.15N 89.37W
07/10/2013                   LOGAN              IL   NWS EMPLOYEE

            LARGE TREE BRANCH DOWN AT 5TH AND STATE STREET. TIME
            ESTIMATED.

0803 AM     LIGHTNING        LINCOLN                 40.15N 89.37W
07/10/2013                   LOGAN              IL   EMERGENCY MNGR

            LIGHTNING STRIKE STARTED HOUSE FIRE ON 800 BLOCK OF N
            SHERMAN. TIME ESTIMATED.

&&

25
Special weather statement, Jul 10, 9:02 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
902 AM CDT WED JUL 10 2013

ILZ046-101430-
VERMILION-
902 AM CDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VERMILION COUNTY UNTIL
930 AM CDT...

AT 900 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF FITHIAN...OR 15 MILES WEST OF
DANVILLE...MOVING SOUTHEAST AT 45 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  OAKWOOD...
  FAIRMOUNT...
  CATLIN...
  TILTON...
  DANVILLE...
  WESTVILLE...

OTHER LOCATIONS AFFECTED INCLUDE...COLLISON AND KICKAPOO STATE PARK.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3990 8753 4003 8794 4031 8793 4023 8753
TIME...MOT...LOC 1402Z 299DEG 37KT 4018 8786

BARKER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 5:27 AM CDTSpecial Weather StatementILXWoodford48 min
Jul 10, 7:30 AM CDTSpecial Weather StatementILXMcLean30 min
Jul 10, 7:49 AM CDTSpecial Weather StatementILXLogan41 min
Jul 10, 8:24 AM CDTSpecial Weather StatementILXDeWitt, Macon51 min
Jul 10, 8:35 AM CDTSpecial Weather StatementILXMason55 min
Jul 10, 8:40 AM CDTSevere Thunderstorm WarningILXLogan, Mason, Menard50 min
Jul 10, 9:02 AM CDTSpecial Weather StatementILXVermilion28 min
Jul 10, 9:26 AM CDTSpecial Weather StatementILXChampaign34 min
Jul 10, 9:44 AM CDTSpecial Weather StatementILXDouglas, Moultrie31 min
Jul 10, 9:51 AM CDTAreal Flood AdvisoryILXSangamon6 hr
Jul 10, 10:03 AM CDTAreal Flood AdvisoryILXDeWitt, Macon6 hr
Jul 10, 10:09 AM CDTSpecial Weather StatementILXChampaign36 min
Jul 10, 10:23 AM CDTSpecial Weather StatementILXEdgar37 min
Jul 10, 10:40 AM CDTAreal Flood AdvisoryILXVermilion6 hr

Nearby

Flash Flood Warnings in Illinois, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.